Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 26, 2008, 3:13 AM PDT for 4 counties in California. It took effect at Jul 26, 2008, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 3:13 AM PDT (10:13 UTC)
- In effect from
- Jul 26, 2008, 2:00 PM PDT
- Expired
- Jul 26, 2008, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 261013 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 313 AM PDT SAT JUL 26 2008 ...VERY DRY CONDITIONS WITH INCREASING WINDS THIS AFTERNOON AND EVENING... .LOW PRESSURE MOVING ACROSS THE NORTHWEST U.S. WILL INCREASE WINDS THIS AFTERNOON AND EVENING IN THE CENTRAL SIERRA FROM LAKE TAHOE SOUTH TO JUST NORTH OF MONO LAKE...AND PORTIONS OF WESTERN NEVADA INCLUDING THE SIERRA FRONT AND AREAS WEST OF HIGHWAY 95. WIND GUSTS TO 35 MPH WITH HUMIDITY AS LOW AS THE SINGLE DIGITS ARE EXPECTED TODAY. CAZ272-262300- /O.NEW.KREV.FW.W.0004.080726T2100Z-080727T0300Z/ GREATER LAKE TAHOE AREA- 313 AM PDT SAT JUL 26 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING IN THE LAKE TAHOE BASIN FOR GUSTY WINDS AND LOW HUMIDITY WITH HAINES INDEX 6... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL COMBINE WITH HUMIDITY DROPPING BELOW 20 PERCENT THIS AFTERNOON. THIS COMBINATION OF DRY AND WINDY CONDITIONS WITH LOW FUEL MOISTURES AND A HIGH HAINES INDEX WILL PRODUCE CONDITIONS WHICH COULD POTENTIALLY LEAD TO RAPID FIRE GROWTH FROM THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ273-NVZ450-453-459-262300- /O.NEW.KREV.FW.W.0004.080726T2200Z-080727T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 313 AM PDT SAT JUL 26 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR PORTIONS OF WESTERN NEVADA AND EASTERN CALIFORNIA NORTH OF MONO LAKE AND WEST OF HIGHWAY 95 FOR GUSTY WINDS AND LOW HUMIDITY WITH HAINES INDEX 6... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL COMBINE WITH HUMIDITY DROPPING BELOW 15 PERCENT BY MID AFTERNOON. THIS COMBINATION OF DRY AND WINDY CONDITIONS WITH LOW FUEL MOISTURES AND A HIGH HAINES INDEX WILL PRODUCE CONDITIONS WHICH COULD POTENTIALLY LEAD TO RAPID FIRE GROWTH FROM THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ MJD/HOHMANN HTTP://WEATHER.GOV/RENO/FIRE
4 follow-up statements
000 WWUS85 KREV 261658 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 958 AM PDT SAT JUL 26 2008 ...VERY DRY CONDITIONS WITH INCREASING WINDS THIS AFTERNOON AND EVENING... .LOW PRESSURE MOVING ACROSS THE NORTHWEST U.S. WILL INCREASE WINDS THIS AFTERNOON AND EVENING IN THE CENTRAL SIERRA AND SIERRA FRONT SOUTH OF INTERSTATE 80. GUSTY WINDS WILL ALSO SPREAD INTO PORTIONS OF THE NEVADA BASIN AND RANGE MAINLY WEST OF HIGHWAY 95 LATE THIS AFTERNOON. WIND GUSTS 30 TO 35 MPH WITH HUMIDITY IN THE SINGLE DIGITS TO LOW TEENS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. CAZ272-270000- /O.CON.KREV.FW.W.0004.080726T2100Z-080727T0300Z/ GREATER LAKE TAHOE AREA- 958 AM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE LAKE TAHOE BASIN FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH THIS AFTERNOON WITH HUMIDITY OF 10 TO 15 PERCENT. THIS COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ273-NVZ450-453-459-270000- /O.CON.KREV.FW.W.0004.080726T2200Z-080727T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 958 AM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR PORTIONS OF WESTERN NEVADA AND EASTERN CALIFORNIA FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH THIS AFTERNOON WITH HUMIDITY IN THE SINGLE DIGITS. THIS COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ GMCGUIRE HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 262201 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 301 PM PDT SAT JUL 26 2008 ...VERY DRY CONDITIONS WITH INCREASING WINDS THROUGH THIS EVENING AND AGAIN TOMORROW... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL INCREASE WINDS THROUGH THIS EVENING IN THE CENTRAL SIERRA...SIERRA FRONT AND PORTIONS OF THE NEVADA BASIN AND RANGE SOUTH OF INTERSTATE 80. WIND GUSTS 30 TO 35 MPH WITH HUMIDITY IN THE SINGLE DIGITS TO LOW TEENS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ALONG THE SIERRA FRONT IN THE SIERRA FROM THE TAHOE BASIN INTO MONO COUNTY. CAZ272-270500- /O.NEW.KREV.FW.A.0002.080727T2100Z-080728T0300Z/ /O.CON.KREV.FW.W.0004.000000T0000Z-080727T0300Z/ GREATER LAKE TAHOE AREA- 301 PM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE TAHOE BASIN FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY OF 10 TO 16 PERCENT. THIS COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING. SIMILAR CONDITIONS ARE EXPECTED AGAIN SUNDAY...WITH DRY AND BREEZY CONDITIONS COMBINING FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ273-NVZ450-270500- /O.NEW.KREV.FW.A.0002.080727T2200Z-080728T0500Z/ /O.CON.KREV.FW.W.0004.000000T0000Z-080727T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 301 PM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR PORTIONS OF EASTERN CALIFORNIA AND THE SIERRA FRONT FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY IN THE SINGLE DIGITS. THE COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED AGAIN SUNDAY...WITH DRY AND BREEZY CONDITIONS COMBINING FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ453-459-270500- /O.CON.KREV.FW.W.0004.000000T0000Z-080727T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 301 PM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR PORTIONS OF WESTERN NEVADA AND THE NEVADA BASIN AND RANGE FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY IN THE SINGLE DIGITS. THE COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ GMCGUIRE/HOON HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 270259 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 759 PM PDT SAT JUL 26 2008 ...VERY DRY CONDITIONS WITH INCREASING WINDS THROUGH THIS EVENING AND AGAIN TOMORROW... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL INCREASE WINDS THROUGH THIS EVENING IN THE CENTRAL SIERRA...SIERRA FRONT AND PORTIONS OF THE NEVADA BASIN AND RANGE SOUTH OF INTERSTATE 80. WIND GUSTS 30 TO 35 MPH WITH HUMIDITY IN THE SINGLE DIGITS TO LOW TEENS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ALONG THE SIERRA FRONT IN THE SIERRA FROM THE TAHOE BASIN INTO MONO COUNTY. CAZ272-270500- /O.CAN.KREV.FW.W.0004.000000T0000Z-080727T0300Z/ /O.CON.KREV.FW.A.0002.080727T2100Z-080728T0300Z/ GREATER LAKE TAHOE AREA- 759 PM PDT SAT JUL 26 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IS CANCELED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE RED FLAG WARNING THAT WAS IN EFFECT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWEST WINDS HAVE DIMINISHED ACROSS THE TAHOE BASIN THIS EVENING...THOUGH THEY WILL REMAIN IN THE 10 TO 20 MPH RANGE THROUGH MIDNIGHT. DRY AND BREEZY CONDITIONS WILL RETURN SUNDAY FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. WINDS ARE EXPECTED TO GUST CLOSE TO 30 MPH IN THE AFTERNOON AND EVENING WITH MINIMUM RELATIVE HUMIDITY VALUES FORECAST BETWEEN 8 AND 12 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES AND POSSIBLE RED FLAG WARNINGS. $$ CAZ273-NVZ450-270500- /O.CON.KREV.FW.W.0004.000000T0000Z-080727T0500Z/ /O.CON.KREV.FW.A.0002.080727T2200Z-080728T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 759 PM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY IN THE SINGLE DIGITS. THE COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED AGAIN SUNDAY...WITH DRY AND BREEZY CONDITIONS COMBINING FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ453-459-270500- /O.CON.KREV.FW.W.0004.000000T0000Z-080727T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 759 PM PDT SAT JUL 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY IN THE SINGLE DIGITS. THE COMBINATION OF DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CS HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 270457 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 957 PM PDT SAT JUL 26 2008 ...VERY DRY CONDITIONS WITH INCREASING WINDS AGAIN TOMORROW... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL INCREASE WINDS AGAIN ON SUNDAY AFTERNOON AND EVENING ALONG THE SIERRA FRONT...AND IN THE SIERRA FROM THE TAHOE BASIN INTO MONO COUNTY. CAZ273-NVZ450-271400- /O.EXP.KREV.FW.W.0004.000000T0000Z-080727T0500Z/ /O.CON.KREV.FW.A.0002.080727T2200Z-080728T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 957 PM PDT SAT JUL 26 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWEST WINDS HAVE DIMINISHED ACROSS THE SIERRA FRONT AND MONO COUNTY THIS EVENING...THOUGH THEY WILL REMAIN IN THE 15 TO 25 MPH RANGE THROUGH MIDNIGHT. DRY AND BREEZY CONDITIONS WILL RETURN SUNDAY FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. WINDS ARE EXPECTED TO GUST NEAR 30 MPH IN THE AFTERNOON AND EVENING WITH MINIMUM RELATIVE HUMIDITY VALUES FORECAST BETWEEN 5 AND 10 PERCENT. FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ453-459-270600- /O.EXP.KREV.FW.W.0004.000000T0000Z-080727T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 957 PM PDT SAT JUL 26 2008 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW 30 MPH ACROSS THE WESTERN GREAT BASIN THIS EVENING. GUSTY WINDS WILL RETURN TO THE AREA TOMORROW AFTERNOON HOWEVER AT THIS TIME SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MPH IN VALLEY LOCATIONS. VISIT OUR WEBSITE AT WEATHER.GOV/RENO/FIRE FOR ADDITIONAL FORECASTS AND INFORMATION. $$ CAZ272-271400- /O.CON.KREV.FW.A.0002.080727T2100Z-080728T0300Z/ GREATER LAKE TAHOE AREA- 957 PM PDT SAT JUL 26 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DRY AND BREEZY CONDITIONS WILL RETURN SUNDAY FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. WINDS ARE EXPECTED TO GUST NEAR 30 MPH IN THE AFTERNOON AND EVENING WITH MINIMUM RELATIVE HUMIDITY VALUES FORECAST BETWEEN 8 AND 12 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES AND POSSIBLE RED FLAG WARNINGS. $$ CS HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:01 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 26, 2:01 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
201 AM PDT SAT JUL 26 2008
.SHORT TERM...
SHORTWAVE OFF THE PAC NW COAST NEAR 45N/135W WILL MOVE INTO THE
NWRN US BY LATE THIS AFTERNOON WITH 700 MB WINDS INCREASING TO
25-30 KT. CROSS SECTION AND LOW LEVEL WIND DATA FROM 00Z NAM
INDICATED SOME POTENTIAL FOR ENHANCED DOWNSLOPE GUSTS EAST OF THE
SIERRA CREST FROM TAHOE SOUTH TO NEAR MONO LAKE AND INTO PORTIONS
OF WRN NV WEST OF HIGHWAY 95...RESULTING IN A PERIOD OF SLIGHTLY
STRONGER WINDS GUSTING TO NEAR 35 MPH IN THESE AREAS FOR A FEW
HOURS THIS AFTERNOON AND EVENING. WILL ISSUE LAKE WIND ADVISORY
FOR BOTH TAHOE AND PYRAMID LAKES WHICH ARE INCLUDED IN THE
PROJECTED AREA OF ENHANCED WINDS. A RED FLAG WARNING WILL ALSO BE
ISSUED...SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS ON
REASONING FOR ISSUANCE. WILL ALSO INCLUDE MENTION OF MORNING HAZE
IN ERN CA AND FAR WRN NV AS LARGE FIRE BLOWUP WEST OF YOSEMITE NP
WAS SENDING SMOKE PLUME ALOFT NORTH TOWARD THESE AREAS YESTERDAY
EVENING. THE GUSTY WINDS AT AND ABOVE RIDGE LEVEL WILL THIN OUT
THE CONCENTRATION OF THIS SMOKE AND PREVENT ANY OPERATIONALLY
SIGNIFICANT REDUCTIONS IN VSBY OVER THE REGION.
FOR SUN-MON...AIR MASS BEHIND THE SHORTWAVE PASSAGE WILL BE A FEW
DEGREES COOLER ON SUNDAY...WHILE A SECOND SHORTWAVE PASSING
FARTHER NORTH ACROSS SWRN CANADA ON SUNDAY WILL RESULT IN ANOTHER
MINOR DROP IN 500 MB HEIGHTS AND 700 MB TEMPS INTO MONDAY FOR ERN
CA AND WRN NV. MAX TEMPS BY MONDAY WILL BE NEAR NORMAL IN THE
LOWER OR MID 90S FOR MOST WRN NV VALLEYS. LATE DAY ZEPHYR BREEZES
GUSTS ARE EXPECTED ON BOTH DAYS WITH GUSTS GENERALLY BELOW 30 MPH
EACH DAY. DRY AND STABLE AIR MASS WILL PREVAIL WITH LITTLE OR NO
CLOUD COVER THRU MONDAY. MJD
.LONG TERM...TUESDAY THROUGH FRIDAY...
LITTLE CHANGE TO MEDIUM RANGE AS THERE CONTINUES TO BE TROUBLE
HANDLING SHORTWAVE FEATURES WITHIN THE MORE CONSISTENT LARGE SCALE
FLOW. THIS ESPECIALLY BECOMES APPARENT LATE IN THE PERIOD. TROUGH
WILL BE PUSHING EASTWARD THROUGH THE PACNW/NRN ROCKIES AT BEGINNING
OF PERIOD WEAKENING FRONT ACROSS NORTHWEST NEVADA. VERY LITTLE
WEATHER EXPECTED ALTHOUGH SOME INSTABILITY WAS STILL SHOWING UP
ALONG THE MONO/MINERAL CONVERGENCE ZONE. HEIGHTS SHOW A GENERAL RISE
LATE WEEK WITH TEMPERATURES RETURNING TO ABOVE NORMAL. CONDITIONS
SHOULD BE STABLE AND DRY WEDNESDAY AND THURSDAY WITH UNCERTAINTY
BEYOND WITH REGARD TO MOISTURE RETURN TO THE AREA. THE ECMWF
MAINTAINS DRY AND STABLE CONDITIONS WHILE THE GFS SHOWS A GRADUAL
RETURN OF INSTABILITY AND LARGER SCALE PUSH OF MOISTURE JUST BEYOND
FRIDAY. THE MAIN CHANGES WERE TO REMOVE POPS WEDNESDAY AND TAPER
THEM BACK TOWARD THE SIERRA OF MONO COUNTY FRIDAY AS OVERALL TRENDS
FOR ANY RETURN MONSOON FAVOR A LATER TIME FRAME BEYOND THIS FORECAST
CYCLE. HOHMANN
&&
.AVIATION...
VFR WITH NO CHANGES TO FORECAST. TYPICAL LATE AFTERNOON AND EVENING
WINDS WITH SOME GUSTS AROUND 30 KT. HOHMANN
&&
.FIRE WEATHER...
MODELS CONTINUE TO SHOW WINDS PICKING UP IN THE LATE AFTERNOON AND
GOING FOR SEVERAL HOURS THIS EVENING IN RESPONSE TO SHORTWAVE TROUGH
PUSHING THROUGH THE PACNW. WINDS ON SLIDE MT WERE ALREADY 25-30 KT
AND SUPPORTS THE NAM WIND FIELDS WHICH HAVE BEEN CONSISTENT FOR
SEVERAL RUNS NOW IN SHOWING WIND CRITERIA REACHING CRITICAL LEVELS
FROM MID AFTERNOON THROUGH MID EVENING. THE NAM 30AGL WINDS SHOW
WIDESPREAD AREA OF 20KT+ WINDS AND AS MENTIONED IN THE EVENING
DISCUSSION A WEAK INVERSION NEAR MT TOP COULD ENHANCE WINDS AND
KEEP THEM AT OR JUST ABOVE WIND SPEED CRITERIA FOR CRITICAL FIRE
WEATHER CONDITIONS. ALTHOUGH THE WINDS WILL BE MARGINAL...THE WARM
AND VERY DRY AIRMASS (SINGLE DIGIT RH AND HAINES INDEX AT
6)...SUGGESTS ANY FIRE STARTS WILL HAVE HIGH GROWTH POTENTIAL. A
RED FLAG WILL BE ISSUED FOR THE EASTERN SIERRA FROM THE TAHOE
BASIN SOUTHWARD TO NORTHERN MONO COUNTY AND FAR WESTERN NEVADA
GENERALLY WEST OF HIGHWAY 95. WHILE LOCAL RED FLAG CONDITIONS WILL
BE POSSIBLE FURTHER NORTH...THE LACK OF MT WAVE ENHANCEMENT AND
GENERALLY LOWER NAM WIND SPEEDS SUGGEST NO WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS AT THIS TIME. THE NAM DOES PUSH THE WINDS
FURTHER EAST INTO ZONE 453. HOWEVER IT HAS A HISTORY OF PUSHING
WINDS TOO FAR EAST. IN ADDITION MUCH OF THE AREA EAST OF HIGHWAY
95 RECEIVED WIDESPREAD SOAKING RAINS EARLIER IN THE WEEK. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING FOR NVZ450-453-459.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING FOR NVZ004.
LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING FOR NVZ002.
CA...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING FOR CAZ273.
LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING FOR CAZ072.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING FOR CAZ272.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:36 AM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 19 hr |
| Jul 26, 3:01 PM PDT | Fire Weather Watch | REV | 13 hr |
Nearby
Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.